MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25W
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the reported information.Fluid was coming out of the housing.The event occurred after cardiopulmonary bypass.The event did not result in delays with the surgical procedure.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: chief of perfusion.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.H6: investigation findings - code 4210 is based upon the evaluation of the photo provided; code 213 is based upon functional testing of the returned sample.After reviewing the photo provided, it was found that the fiber appears to be stained light red although it was thought to have been washed with water, etc.Visual inspection of the actual device upon receipt: no anomaly such as damage was found.Leak test of the actual device: colored saline was filled into the blood flow path of the actual device (after washing) and circulated, and no leaks were observed from the housing.After the above, the blood outlet port was blocked and an air pressure of 2 kgf/cm squared was applied to the blood flow path from the blood inlet port.As a result, no leaks were observed from the housing.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No similar complaints have been reported.Based on the investigation results, no anomaly was found in the manufacturing records, and no leaks were found from the housing of the actual device.In this case, based on the condition in the photographs taken after use and that of the actual device, it was thought that the plasma leaking from the gas flow path may have been recognized as a leak from the housing.However, since the circulatory conditions and timing of the leak were unknown, it was not possible to clarify the cause of the plasma leak.Based on our past experience, it is inferred the following are possible causes of the plasma leak, which we would like to report for your reference.The blood properties changed due to some factor, leading to the production of a substance with surface-active properties.This could have disrupted the relationship between the surface tension of the blood and the gas maintained in the micropores of the fiber.As a result, the fiber became hydrophilic, leading to plasma leakage.The instructions for use (ifu) (capiox fx25) indicates as follows regarding leakage: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir.".

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key23707001
Report Number9681834-2025-00224
Device Sequence Number10629320
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public(01)04987350701084(17)280531(10)250606
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25W
Device Catalogue NumberCX*FX25W
Device Lot Number250606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown